Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2007, 3:48 PM MDT for Juab County, Sanpete County, Utah. It took effect at Jul 31, 2007, 3:53 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 3:48 PM MDT (21:48 UTC)
- In effect from
- Jul 31, 2007, 3:53 PM MDT
- Expired
- Jul 31, 2007, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Juab County, UT, Sanpete County, UT
The radar
The Salt Lake City radar (KMTX), 193 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 312153 FFWSLC UTC023-039-010045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 348 PM MDT TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL JUAB COUNTY IN UTAH... NORTH CENTRAL SANPETE COUNTY IN UTAH... * UNTIL 645 PM MDT * AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED INTENSE RAINFALL OVER THE SALT CREEK BURN SCAR SOUTHEAST OF NEPHI. THIS RAINFALL IS EXPECTED TO RESULT IN DEBRIS FLOW ACROSS STATE ROUTE 132 NEAR THE TOWN OF FOUNTAIN GREEN. IF YOU ARE TRAVELING ON STATE ROUTE 132 NEAR FOUNTAIN GREEN...PLEASE USE CAUTION. LAT...LON 3973 11175 3958 11163 3970 11151 3980 11161 $$ CHENG/MCINERNEY
1 follow-up statement
000 WGUS75 KSLC 312342 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 539 PM MDT TUE JUL 31 2007 UTC023-039-312349- SANPETE UT-JUAB UT- 539 PM MDT TUE JUL 31 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR EAST CENTRAL JUAB AND NORTH CENTRAL SANPETE COUNTIES... RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY. ALTHOUGH DRY WASHES RAN FULL OVER THE SALT CREEK BURN AREA...WATER DID NOT FLOW ACROSS STATE ROUTE 132. RAINFALL HAS NOW ENDED...THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELED. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. LAT...LON 3973 11175 3958 11163 3970 11151 3980 11161 $$ CHENG/MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:54 AM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 31, 9:54 AM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
954 AM MDT TUE JUL 31 2007
.SYNOPSIS...ABUNDANT MOISTURE OVER SOUTHWEST UTAH WILL SPREAD
NORTHWARD ACROSS THE REGION TODAY. THIS MOISTURE WILL REMAIN IN
PLACE THROUGH THE END OF THE WEEK...RESULTING IN NUMEROUS SHOWERS
AND THUNDERSTORMS EACH DAY.
&&
.DISCUSSION...AMPLE MOISTURE OVER ENTIRE FORECAST AREA TODAY AS
EVIDENCED IN GOES PW IMAGERY...ROOFTOP GPS PW SENSOR AT THE WFO AND
TO A LESSER EXTENT THE SOUNDINGS...WHICH HAVE A DRY BIAS. TREND
FOR THE NEXT FEW DAYS IS FOR MOISTURE TO INCREASE EVEN MORE
ACCORDING TO MODELS.
NO WELL DEFINED SHORT WAVES IN WV IMAGERY AT THIS TIME SO EXPECT
CONVECTION TO FIRE IN SUNNY AREAS WITH TERRAIN ACTING AS THE
CONVERGENCE ZONES.
FLOW ALOFT IS QUITE LIGHT AND LOCALLY HEAVY RAIN WILL LIKELY
PRODUCE SOME FLASH FLOODING OVER THE SOUTHWEST THIS AFTERNOON AND
TONIGHT. FLASH FLOOD WATCH CONTINUES TO LOOK JUSTIFIED.
NO CHANGES TO CURRENT FORECASTS
&&
.AVIATION...THE MAIN CONCERN FOR THE SLC TERMINAL IS THUNDERSTORMS
AFTER 21Z. ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE
SOUTHERN APPROACH ROUTES AFTER 20Z AND THEN A 30 PERCENT CHANCE OF
AFFECTING THE TERMINAL BY 21 OR 22Z. COVERAGE IS EXPECTED TO
INCREASE THIS EVENING. THE MAIN IMPACT WILL INITIALLY BE GUSTY
ERRATIC WINDS THIS AFTERNOON BUT THEN REDUCED VISIBILITY DUE TO
HEAVY RAIN IS A POSSIBILITY THIS EVENING.
&&
.FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE AND SPREAD
NORTHWARD...ALLOWING FOR INCREASED COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE STORMS SHOULD BE WET...BUT A FEW
DRY LIGHTNING STRIKES CANNOT BE RULED OUT OVER NORTHERN UTAH.
THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE WEEK AS AMPLE
MOISTURE WILL REMAIN IN PLACE.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 9 PM TUESDAY FOR UTZ016-UTZ019-UTZ020-
UTZ518.
WY...NONE.
&&
PUBLIC...DUNN
AVIATION/FIRE WEATHER...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 31, 3:57 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 AM MDT TUE JUL 31 2007 UTZ001>011-014-015-517-WYZ021-011200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 357 AM MDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA...AS MOISTURE CONTINUES TO INCREASE ACROSS THE REGION. HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS...WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK...WHICH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST FRIDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...GUSTY WINDS AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ012-013-016-019>021-518-011200- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 357 AM MDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND EAST CENTRAL UTAH. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE SPREADING NORTHWARD INTO THE OUTLOOK AREA WILL ALLOW FOR THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND EVENING. LOCALLY TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY ACROSS AREAS PRONE TO FLOODING SUCH AS SLOT CANYONS AND NORMALLY DRY WASHES. THE THREAT FOR HEAVY RAINFALL AND ATTENDANT FLASH FLOODING IS HIGHEST ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND...WHICH WILL ALLOW FOR THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY TORRENTIAL RAINFALL AND SUBSEQUENT FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS SLOT CANYONS AND NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:53 AM MDT | Flash Flood Watch | SLC | 17 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.